Alert archive / Minnesota / Flash Flood Watches in 2010
Flash Flood Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jun 26, 2010, 4:34 AM CDT for 20 counties in Minnesota; 6 counties in Wisconsin. It took effect at Jun 26, 2010, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2010, 4:34 AM CDT (09:34 UTC)
- In effect from
- Jun 26, 2010, 7:00 PM CDT
- Expired
- Jun 27, 2010, 2:53 AM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
All 26 counties
Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 47 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
232 WGUS63 KMPX 260934 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 434 AM CDT SAT JUN 26 2010 ...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN ALREADY SATURATED SOUTHERN MINNESOTA... .A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN MINNESOTA...INCLUDING SOUTH CENTRAL MINNESOTA FROM REDWOOD FALLS TO RED WING AND SOUTHWARD...FROM 7 PM TONIGHT THROUGH 7 AM SUNDAY MORNING. MORE THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND ESPECIALLY TONIGHT ACROSS SOUTHERN MINNESOTA. DUE TO VERY HIGH ATMOSPHERIC MOISTURE AND INSTABILITY...RAINFALL RATES ON THE ORDER OF TWO INCHES PER HOUR ARE POSSIBLE WITH THUNDERSTORMS TONIGHT. POTENTIAL FOR TRAINING THUNDERSTORMS ALSO EXISTS. DUE TO RECENT ABOVE NORMAL RAINFALL AMOUNTS FROM THE PAST THREE WEEKS...THE GROUND MAY ONLY BE ABLE TO ABSORB A PORTION OF THIS RAINFALL. THIS SETS THE STAGE FOR POSSIBLE FLASH FLOODING. MNZ073>078-082>085-091>093-261745- /O.NEW.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 434 AM CDT SAT JUN 26 2010 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...BLUE EARTH... BROWN...FARIBAULT...FREEBORN...LE SUEUR...MARTIN...NICOLLET... RICE...STEELE...WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA... GOODHUE. IN SOUTHWEST MINNESOTA...REDWOOD. * FROM 7 PM THIS EVENING THROUGH 7 AM SUNDAY MORNING * VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER AN ALREADY WET AREA WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS SOUTH CENTRAL MINNESOTA. * HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
755 WGUS63 KMPX 261855 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 155 PM CDT SAT JUN 26 2010 ...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN ALREADY SATURATED SOUTHERN MINNESOTA... .A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN MINNESOTA... INCLUDING SOUTH CENTRAL MINNESOTA FROM REDWOOD FALLS TO RED WING AND SOUTHWARD...FROM 7 PM TONIGHT THROUGH 7 AM SUNDAY MORNING. MORE THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND ESPECIALLY TONIGHT ACROSS SOUTHERN MINNESOTA. DUE TO VERY HIGH ATMOSPHERIC MOISTURE AND INSTABILITY...RAINFALL RATES ON THE ORDER OF TWO INCHES PER HOUR ARE POSSIBLE WITH THUNDERSTORMS TONIGHT. POTENTIAL FOR TRAINING THUNDERSTORMS ALSO EXISTS. DUE TO RECENT ABOVE NORMAL RAINFALL AMOUNTS FROM THE PAST THREE WEEKS... THE GROUND MAY ONLY BE ABLE TO ABSORB A PORTION OF THIS RAINFALL. THIS SETS THE STAGE FOR POSSIBLE FLASH FLOODING. THERE MAY BE A NEED TO EXPAND THE WATCH FARTHER NORTH LATER THIS AFTERNOON OR EVENING. MNZ073>078-082>085-091>093-270300- /O.CON.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 155 PM CDT SAT JUN 26 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT... FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE... WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. IN SOUTHWEST MINNESOTA...REDWOOD. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER AN ALREADY WET AREA WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS SOUTH CENTRAL MINNESOTA. * HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
972 WGUS63 KMPX 262018 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 318 PM CDT SAT JUN 26 2010 ...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN ALREADY SATURATED SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN... .A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN. THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE MUCH OF THE TWIN CITIES AND PARTS OF WEST CENTRAL WISCONSIN. THE AREA INCLUDED IN THE WATCH IS SOUTH OF A LINE FROM ABOUT BLOOMER WISCONSIN TO REDWOOD FALLS MINNESOTA...AND IS IN EFFECT FROM 7 PM TONIGHT THROUGH 7 AM SUNDAY MORNING. MORE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND ESPECIALLY TONIGHT ACROSS SOUTHERN MINNESOTA. DUE TO VERY HIGH ATMOSPHERIC MOISTURE AND INSTABILITY...RAINFALL RATES ON THE ORDER OF TWO INCHES PER HOUR ARE POSSIBLE WITH THUNDERSTORMS TONIGHT. POTENTIAL FOR TRAINING THUNDERSTORMS ALSO EXISTS. DUE TO RECENT ABOVE NORMAL RAINFALL AMOUNTS FROM THE PAST THREE WEEKS... THE GROUND MAY ONLY BE ABLE TO ABSORB A PORTION OF THIS RAINFALL. THIS SETS THE STAGE FOR POSSIBLE FLASH FLOODING. MNZ060-062-063-067>070-WIZ023>028-270430- /O.EXA.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 318 PM CDT SAT JUN 26 2010 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CARVER...DAKOTA...HENNEPIN...RAMSEY...SCOTT... SIBLEY AND WASHINGTON. IN WEST CENTRAL WISCONSIN...CHIPPEWA... DUNN...EAU CLAIRE...PEPIN...PIERCE AND ST. CROIX. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER ALREADY WET AREAS...WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS PARTS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. * HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ073>078-082>085-091>093-270430- /O.CON.KMPX.FF.A.0002.100627T0000Z-100627T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 318 PM CDT SAT JUN 26 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT... FREEBORN...LE SUEUR...MARTIN...NICOLLET...RICE...STEELE... WASECA AND WATONWAN. IN SOUTHEAST MINNESOTA...GOODHUE. IN SOUTHWEST MINNESOTA...REDWOOD. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER AN ALREADY WET AREA WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS SOUTH CENTRAL MINNESOTA. * HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
440 WGUS63 KMPX 270531 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1231 AM CDT SUN JUN 27 2010 ...VERY HEAVY RAINFALL TONIGHT MAY LEAD TO FLASH FLOODING IN AN ALREADY SATURATED SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN... .A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN MINNESOTA... AND PARTS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE AREA INCLUDED IN THE WATCH IS SOUTH OF A LINE FROM ABOUT BLOOMER WISCONSIN TO REDWOOD FALLS MINNESOTA...AND IS IN EFFECT THROUGH 7 AM SUNDAY MORNING. THUNDERSTORMS ARE EXPECTED TO EXIT PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH 7 AM. RAINFALL RATES ON THE ORDER OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE WITH AND THUNDERSTORMS. DUE TO RECENT ABOVE NORMAL RAINFALL AMOUNTS FROM THE PAST THREE WEEKS...THE GROUND MAY ONLY BE ABLE TO ABSORB A PORTION OF THIS RAINFALL. THIS SETS THE STAGE FOR POSSIBLE FLASH FLOODING. MNZ060-062-063-067>070-073>078-082>085-091>093-WIZ023>028-271200- /O.CON.KMPX.FF.A.0002.000000T0000Z-100627T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1231 AM CDT SUN JUN 27 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...BLUE EARTH...BROWN... CARVER...DAKOTA...FARIBAULT...FREEBORN...GOODHUE...HENNEPIN... LE SUEUR...MARTIN...NICOLLET...RAMSEY...REDWOOD...RICE... SCOTT...SIBLEY...STEELE...WASECA...WASHINGTON AND WATONWAN. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE... PEPIN...PIERCE AND ST. CROIX. * UNTIL 7 AM CDT THIS MORNING * VERY HEAVY RAINFALL FROM THUNDERSTORMS TONIGHT OVER ALREADY WET AREAS...WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS PARTS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. * HEAVY RAINFALL TONIGHT MAY CAUSE QUICK RISES OF SMALLER AREA STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
512 WGUS63 KMPX 270753 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 253 AM CDT SUN JUN 27 2010 ...THE THREAT FOR HEAVY RAIN HAS ENDED... MNZ060-062-063-067>070-073>078-082>085-091>093-WIZ023>028-270900- /O.CAN.KMPX.FF.A.0002.000000T0000Z-100627T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HENNEPIN-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER... GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 253 AM CDT SUN JUN 27 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN AND EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS MOVED SOUTH OF THE AREA. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND THERE WILL BE SOME SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE FRONT. HOWEVER...RAINFALL AMOUNTS SHOULD BE LIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 4:03 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 26, 4:03 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 AM CDT SAT JUN 26 2010
.DISCUSSION...
THE FORECAST CONCERNS ARE ONCE AGAIN ON THE SEVERE WEATHER AND
HEAVY RAIN POTENTIAL FOR THIS AFTERNOON AND TONIGHT.
SYNOPSIS...THE MORNING RADAR MOSAIC SHOWS THE MCS FROM LAST
EVENINGS SEVERE CONVECTION CONTINUING TO FESTER IN IA. AREA
PROFILERS AND THE RUC MODEL SHOW LOW LEVEL MOISTURE TRANSPORT
FEEDING THAT ACTIVITY IN WESTERN. FORECAST TO CONTINUE THIS
MORNING...THIS LOW LEVEL JET MAY CAUSE SOME SCATTERED DEVELOPMENT
BACK TO THE WEST...BUT IT SHOULD REMAIN SOUTH AND SOUTHWEST OF MN.
SO THE MORNING LOOKS RELATIVE QUIET WITH SOME SUPPRESSION
ALOFT AND MORNING FOG AND STRATUS GRADUALLY BURNING OFF. SURFACE
ANALYSIS SHOWS THE PRIMARY SYNOPTIC WARM FRONT HAS BEEN FORCED
SOUTH IN IA...AND EXTENDS BACK NORTHWARD ACROSS NORTHEAST
NEBRASKA TOWARDS DEVELOPING LOW PRESSURE IN THE NEBRASKA
PANHANDLE. AS UPPER LEVEL ENERGY AND HEIGHT FALLS TRANSLATE EAST
TODAY FROM LEAD SHORT WAVE IN COLORADO AND DEEPER TROUGH IN CTRL
MT THIS MORNING...SURFACE CYCLOGENESIS WILL EVOLVE FROM THE CENTRAL
PLAINS INTO MN BY THIS EVENING. THIS WILL USHER THE WARM-FRONTAL
BOUNDARY BACK NORTHWARD. THE FRONT MAY BE ENHANCED BY DIABATIC
EFFECTS DUE TO LINGERING CLOUDS FROM THE MCS. THE WARM FRONT IS
EXPECTED TO BE JUST SOUTH OF WHERE IT WAS YESTERDAY BY LATE
AFTERNOON.
NUMERICAL MODEL DIAGNOSIS AND PREFERENCE...THE MODELS ARE IN GOOD
AGREEMENT WITH AN ACTIVE EVENING ACROSS MN...WITH SOME YIELDING AN
EARLIER START TIME OR LONGER LASTING DURATION. THE GFS CONTINUES
TO SUFFER FROM CONVECTIVE FEEDBACK ISSUES AND HAS BEEN DISCOUNTED.
OTHERWISE HAVE USED A MODEL CONSENSUS WITH SREF PROBABILITIES USED
FOR CONFIDENCE OF QPF AMOUNTS AND IN TANDEM WITH EXPLICIT
CONVECTIVE MODELS FOR CONVECTIVE MODE.
THIS AFTERNOON AND TONIGHT...AS THE SURFACE LOW EVOLVES EAST
TOWARDS SIOUX FALLS BY 00Z...THE WARM FRONT SHOULD TRANSLATE NORTH.
HIGH TEMPERATURES ARE FORECAST TO REACH THE MID TO UPPER 80S IN
THE MN RIVER VALLEY TO SOUTH CENTRAL MN...WITH MEDIUM CONFIDENCE.
THE CAP IS THUS FORECAST TO BE OVERCOME LATE IN THE AFTERNOON OR
EARLY EVENING DUE TO HIGH TO EVEN EXTREME LEVELS OF INSTABILITY
PUSHING NORTHWARD. THE POTENTIAL FOR DEVELOPING SUPERCELLS EXISTS
ACROSS SOUTHWEST MN AND POSSIBLY AS FAR EAST AS SOUTH CENTRAL MN.
CONFIDENCE ON THIS IS MODERATE RIGHT NOW...BUT MUCH GREATER AT OR
JUST AFTER 00Z AS BEST PRESSURE FALLS AND LOW LEVEL ISALLOBARIC
EFFECTS MOVE IN THIS EVENING. THE 00Z TO 03Z TIME FRAME IS
FAVORED TO SEE RAPID CONVECTIVE EVOLUTION ACROSS THE FAR EASTERN
DAKOTAS INTO WESTERN MN AS THE LOW LEVEL JET STRENGTHENS AND LOW
PRESSURE ENTERS MN. DEVELOPMENT FURTHER EAST ALONG AND NORTH OF
THE WARM FRONTAL BOUNDARY IS ALSO EXPECTED AS THE EVENING
PROGRESSES. THIS ACTIVITY MAY FORM IN A WEST TO EAST NATURE NEAR
THE BOUNDARY AND POTENTIALLY DRIVE TRAINING HEAVY RAIN. THE SHEAR
PROFILES FAVOR SUPERCELLS IN PRIMARILY SOUTHWEST AND WEST CENTRAL
MN...EVOLVING INTO MORE OF CLUSTERS OR A SINGLE MCS BY OVERNIGHT
AND SHIFTING EASTWARD. THE SREF PROBABILITIES AND DETERMINISTIC
SOUNDINGS FAVOR COLD POOL DRIVEN STORMS BY OVERNIGHT...SO A
DAMAGING WIND THREAT IS WARRANTED LATER TONIGHT...ESPECIALLY
ACROSS EASTERN AND SOUTHERN MN AND WESTERN WI.
SEVERE WEATHER THREAT...MODEL GUIDANCE OFFERS AN INSTABILITY AND
SHEAR BALANCE FAVORABLE FOR SEVERE WEATHER IN AT LEAST SOME
PORTION OF THE AREA TONIGHT. ANY TORNADIC THREAT IS PRIMARILY FROM
THE CLIMATOLOGICALLY FAVORED TIME OF 21Z TO 03Z AND IN SOUTHWEST
MN...WHERE HELICITY NORTH OF THE WARM FRONT IS AT ITS STRONGEST.
THE LOW LEVEL SHEAR VALUES ARE FORECAST TO INCREASE TO 20 TO 25
KTS IN THIS AREA BY 03Z. GIVEN THE EXPLOSIVE INSTABILITY NEAR THAT
AREA THERE IS A POSSIBILITY OF A SIGNIFICANT TORNADO OR TWO. WINDS
AND HEAVY RAIN ARE FAVORED ESPECIALLY IF A COMPLEX OR COMPLEXES
CAN EVOLVE. HAIL WILL BE FAVORED EARLY.
HEAVY RAIN AND FLASH FLOODING POTENTIAL...PRECIPITABLE WATERS HAVE
ONLY BEEN BRIEFLY SQUISHED SOUTHWARD AND WILL RETURN THIS
AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL RATES WERE SEEN LAST
EVENING AND THE COMBINATION OF HIGH TO EXTREME CAPE AND NEAR TWO
INCH PRECIP TABLE WATERS WILL FAVOR SIMILAR RATES AGAIN. FLASH
FLOOD GUIDANCE VALUES SHOW MOST SUSCEPTIBILITY ACROSS SOUTH
CENTRAL MN. HAVE COORDINATED A FLASH FLOOD WATCH WITH NEIGHBORING
OFFICES DUE TO THESE FACTORS. A HYDROLOGIC OUTLOOK WAS ALSO
ISSUED REGARDING THE MINNESOTA RIVER RESPONSE LATER THIS COMING
WEEK.
SUNDAY THROUGH TUESDAY...NOT MANY CHANGES MADE TO THIS PORTION OF
THE FORECAST...BUT IT DOES LOOK QUIET RELATIVE TO THE PAST WEEK
AND A HALF. HIGH PRESSURE WILL PREVAIL ON MONDAY AND TUESDAY AND
POSSIBLY INTO WEDNESDAY. MULTIPLE DAYS WORTH OF SUNSHINE LOOK TO
BE IN ORDER. HAVE BLENDED GOING TEMPERATURES WITH RECENT BEST
PERFORMING BIAS-CORRECTED MODEL GUIDANCE.
SEVERE WEATHER NUMBERS...JUNE IS THE MOST ACTIVE SEVERE WEATHER
MONTH IN MINNESOTA AND THE PAST NINE DAYS HAVE SHOWN EVERY BIT OF
THAT. ANOTHER VERY ACTIVE EVENING IN THE FORECAST AREA LAST NIGHT
HAS NOW GIVEN THE FORECAST AREA A TOTAL OF 186 SEVERE WEATHER
REPORTS SINCE JUNE 17TH...AFTER ONLY 24 PRIOR TO THAT.
&&
.AVIATION.../06Z TAF ISSUANCE/
AFT 06Z THREAT OF TSTMS WILL END AT TAF SITES AS ACTIVITY CONTS TO
SAG SE. WITH PCPN DRNG EVE SOME THREAT OF MVFR CIGS/BR DVLPG
OVRNITE AT MOST TAF SITES. WKNG SCT TSTMS IN NODAK WL BRNG SM MID
CLDS TO AXN/RWF LT TNGHT. CHC AFTN TSTMS AGN SAT MAINLY ACRS S
AND W MN AHD OF WRMFNT NR MN/IA BRDR AND CDFNT PUSHING ACRS DKTS.
KMSP...THREAT OF TSTMS HAS MVD E OF MSP. WITH PCPN DRNG EVE THREAT
OF MVFR CIGS/BR LTR TNGHT. NEXT ROUND OF TSTMS PSBL SAT EVE/OVRNITE
AS UPPER TROF CARRIES CDFNT INTO AREA.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
BLUE EARTH-BROWN-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-
NICOLLET-REDWOOD-RICE-STEELE-WASECA-WATONWAN.
WI...NONE.
&&
MTF/BAPHazardous weather outlook, Jun 26, 4:34 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 434 AM CDT SAT JUN 26 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 434 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHES OF DENSE FOG WILL CONTINUE EARLY THIS MORNING...LIKELY TO BURN OFF BY 9 AM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE MIDDLE OF THIS AFTERNOON THROUGH TONIGHT ACROSS THE OUTLOOK AREA. A WARM FRONT WILL LIE NEAR THE MINNESOTA AND IOWA BORDER BY MID TO LATE THIS AFTERNOON...POTENTIALLY CAUSING ANOTHER ROUND OF LATE AFTERNOON AND EARLY EVENING SEVERE THUNDERSTORMS IN SOUTHWEST AND SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS FROM ANY OF THESE STORMS THAT DO DEVELOP DURING THAT TIME INCLUDE LARGE HAIL...HEAVY RAIN...AND SOME TORNADOES. ALSO...A COLD FRONT WILL TRACK ACROSS THE DAKOTAS INTO WESTERN MINNESOTA DURING THE EVENING AND INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT. THIS WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT...WITH DAMAGING WINDS AND HEAVY RAIN BEING THE PRIMARY THREATS. IN ADDITION...FLASH FLOODING IS POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA...PRIMARILY IN SOUTH CENTRAL MINNESOTA WHERE A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN ON SUNDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. THE RECENT RAINFALL ACROSS THE AREA HAS LED TO RIVER RISES. DEPENDING ON RAINFALL AMOUNTS AND PLACEMENT THROUGH EARLY SUNDAY...THE MINNESOTA RIVER MAY RISE TO NEAR FLOOD STAGE DURING THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN AT LEAST WESTERN AND SOUTHWESTERN MINNESOTA AFTER 4 PM...AND POTENTIALLY ACROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:09 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 36 min |
| Jun 25, 7:13 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Waseca | 62 min |
| Jun 25, 7:17 PM CDT | Tornado Warning | MPX | Goodhue | 43 min |
| Jun 25, 7:29 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Rice, Sibley and 2 more | 3 hr |
| Jun 25, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 60 min |
| Jun 25, 7:33 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 27 min |
| Jun 25, 7:37 PM CDT | Tornado Warning | MPX | Blue Earth, Martin, Watonwan | 53 min |
| Jun 25, 7:42 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 33 min |
| Jun 25, 8:11 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 64 min |
| Jun 25, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 60 min |
| Jun 25, 8:43 PM CDT | Areal Flood Advisory | MPX | Faribault, Martin, Watonwan | 3 hr |
| Jun 26, 3:28 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 47 min |
| Jun 26, 4:15 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 60 min |
| Jun 26, 4:43 PM CDT | Areal Flood Advisory | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 4 hr |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Yellow Medicine | 63 min |
| Jun 26, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood, Renville, Yellow Medicine | 45 min |
| Jun 26, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 58 min |
| Jun 26, 6:02 PM CDT | Areal Flood Advisory | MPX | Kandiyohi, Meeker, Redwood, Renville | 4 hr |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville | 59 min |
| Jun 26, 6:35 PM CDT | Special Weather Statement | MPX | McLeod | 55 min |
| Jun 26, 6:58 PM CDT | Areal Flood Advisory | MPX | Brown, McLeod, Meeker, Nicollet, Sibley | 6 hr |
Nearby
Flash Flood Watches in Minnesota, 2010Flash Flood Watches in Wisconsin, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.